Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 138, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 25, 2001, 12:43 AM CDT for Shelby County, Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 25, 2001, 12:43 AM CDT (05:43 UTC)
- Expired
- Jul 25, 2001, 1:30 AM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Shelby County, MO
The radar
The St Louis radar (KLSX), 179 km from the middle of the area, began a volume at 05:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 25, 12:00 AM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 5.7 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3214 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 835 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 1.0
- Supercell composite
- 4.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 250544
SVRSTL
MOC205-250630-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1243 AM CDT WED JUL 25 2001
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SHELBY COUNTY IN NORTHEAST MISSOURI
* UNTIL 130 AM CDT
* AT 1243 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES NORTH OF CLARENCE...MOVING SOUTHEAST
AT 30 MPH.
* LOCATIONS IN THE PATH...
CLARENCE
SHELBYVILLE
SHELBINA
EMDEN
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
THE PRIMARY THREAT POSED BY THIS STORM IS DAMAGING WINDS. MOVE
QUICKLY TO THE tINTERIOR PORTION OF A STURDY SHELTER...AND STAY AWAY
FROM OUTSIDE WALLS AND WINDOWS.
LAT...LON 3997 9233 3982 9229 3960 9230 3970 9186
3995 9185
RPWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 3:30 PM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, Jul 24, 3:30 PM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT TUE JUL 24 2001 PCPN THREAT AND TMPS RMN THE BIGGEST FCST CHALLENGES THIS FCST PCKG...SPCLY THRU 60H. MDLS CONT TO DIFFER ON HANDLING OF THE FNT CURRENTLY DRAPPED ACRS THE UPR MIDWEST INTO THE PLAINS WITH THE AVN RMNG THE MOST AGRSV MDL IN SINKING THE FNT SWD THRU THE CWFA. THE ETA AND NGM ARE VERY CLOSE AND SLOWER...AND CONT TO GET A TAD SLOWER WITH EACH SUCCESSIVE RUN. MY BLF IS THE AVN IS A BIT QUICK AND IT'S TENDENCY TO BLOW UP VORTS WITH PCPN AND THE EFFECTS ON THE SFC PRES FIELD AND WNDS IS CAUSING THIS. I'M ALSO STILL NOT TOTALLY BUYING INTO THE DP SWD PUSH OF THE FNT IN THE LATER PDS...AND AM MORE INCLINED TO BLV IT WL HANG UP IN THE SRN OZARKS OR BOSTON MTNS. IN THE NR TERM...REMNANTS OF MCS WHICH EFFECTED SE MO THIS MRNG CONT TO PUSH INTO NRN AR WITH OUTFLOW BNDRY NOW INITIATING DVLPMNT OVR SW MO. ASSOCD VORT OVR SE MO SHUD CONT TO SINK SWD AND THIS SHUD BE A NON-FACTOR IN THE FCST TNGT. QUESTION WL BE DVLPMNT FURTHER NORTH OVR THE SRN HALF OF IA ASSOCD WITH CNVCTVLY ENHANCED VORT MOVG INTO WRN IA. LOW LVL INFLOW OVR MO IS CURRENTLY BEING EFFECTED BY AFOREMENTIONED SE MO SYS...BUT LATER TNGT IT SHUD BGN RESPONDING TO NRN SYS AND BCM DECIDELY SWLY. THIS IS FCST TO RESULT IN A BROAD E-W ORIENTED ZN OF MCON AND LIFT IN ADVANCE OF THE CDFNT FM NRN/CNTRL IL ACRS NRN MO. THE SLOWING SWD SAGGING FNT AND THIS INCRS IN LRG SCALE SUPPORT WUD CONT TO FAVOR HI POPS TNGT OVR NRN SXNS OF THE CWFA. LESS FOCUSED WAA ASSOCD WITH THE SWLY LLJ WL RESULT IN ENUF LIFT TO SUPPORT CHC POPS CNTRL MO INTO SW IL. A QUICK LK AT THE NEW 18Z ETA IS INTERESTING AS IT REALLY DRIVES PCPN SWD TNGT FM IA AND DP INTO MO. THE FCST FOR 21Z ALREADY LKS TOO FAR SOUTH AND THIS MAY BE RELATED TO TDAS CHGS IN THE EDAS. FOR WED ALOT HEDGES ON THE AMT OF CLDS AND PCPN. THE 12Z ETA AND AVN BOTH SUGGEST SOME SORT OF MCS WL SINK SEWD FM NW MO DURING THE MRNG WITH BOTH IT'S OUTFLOW AND DEBRIS CLD EFFECTING A LRG PTN OF OUR CWFA TO A DEGREE. CLDS AND THREAT OF PCPN WUD ARGUE FOR KPG THE TMPS DOWN FM THE WARM FWC VALUES AND MORE OR LESS A BLEND OF GUID. IF THE MCS AND DEBRIS DON'T PAN OUT THEN THE WARMER NUMBS CERTAINLY AREN'T OUT OF THE QUESTION AS THE FAVORED ETA/NGM HV THE FNT OVR THE NRN PTN OF OUR CWFA AT 00Z/THURS WITH SW SFC WNDS. HV GONE WITH HI CHC OR LIKELY POPS GIVEN BNDRYS AND VERY MOIST AND UNSTBL AMS IN PLACE ACRS THE RGN. AGAIN FOLLOWING THE SLOWER FNT TIMING...HV INCRS POPS WED NGT AND CONTD THEM OVR THE SRN HALF OF THE CWFA ON THURS. DRIER AND RELATIVELY COOLER AIR WL BLD INTO THE RGN IN THE WAKE OF THE FNT EVENTUALLY SPRDG ACRS MOST OF THE CWFA THURS INTO FRI. ALL HEAT WARNINGS HV EXPIRED WITH THIS ZN PCKG. THIS SHUD BE OK UNLESS THE CLDS AND PCPN BUST TMW AND THEN WE MAY FLIRT WITH THE 105 HI MARK IN THE AFT. .STL...NONE GLASS
In the hours before
Special weather statement, Jul 25, 12:00 AM CDT, 43 minutes before
ILZ095-096-250530- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 1200 AM CDT WED JUL 25 2001 ...SEVERE THUNDERSTORM WATCH FOR ADAMS AND BROWN COUNTIES ILLINOIS CANCELLED... THE SEVERE THUNDERSTORM WATCH FOR PARTS OF SOUTHWEST ILLINOIS... INCLUDING THE CITY OF QUINCY...HAS BEEN CANCELLED. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY MORNING HOURS... BUT SHOULD REMAIN BELOW SEVERE LIMITS. qWDB
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 12:17 AM CDT | Severe Thunderstorm Warning | LSX | Knox | 43 min |
| Jul 25, 1:37 AM CDT | Severe Thunderstorm Warning | LSX | Monroe | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.